Recently, I took a generic Of Keppra, A drug that worked well for 7 years. The generic meant unbearable itching and burning, but good control. My problem was probably the "Inert" ingredients also known as the fillers or excipients .
From the web, I found:
"The excipients and additives in drug formulations have been described as inert because they do not have an active role in the prevention or treatment of particular ailments. This has led to the misconception among physicians, pharmacists, drug manufacturers and the public that excipients are harmless and unworthy of mention. In fact, pharmacists are allowed to substitute drug formulations, without regard to the excipients, as long as they ensure that the active ingredients in the substitute are the same as those in the formulation prescribed.
The inappropriateness of the term inert is becoming increasingly apparent as evidence of adverse reactions--some fatal--to excipients mounts. The likelihood that some "active" constituents, particularly erythromycin, have been blamed for such reactions deserves to be investigated. The public deserves to be better protected. For example, the United States has legislation requiring complete labelling of all food, drugs and cosmetics that incorporate more than one ingredient, no matter how innocuous the constituents are believed to be. "
With the help of a smart local pharmacist, I may have found the Culprit "Inert" Excipient.